February 18, 2008 at 6:38 am #299802AnonymousParticipant
😕 My sister came to Florida to see me and when I picked her up from the plane I was wearing shorts. She looked at me and said, “Those your legs or are you riding a blue chicken?”
I'm used to the 'riding a chicken' quip, they always tease me about my legs, but a BLUE chicken? Sure enough, when I examined my legs closely I discovered blue marks, at least a half dozen on each leg, on the back of my legs from the knees down. They appear to be raised, kind of rough to the touch and about the size of the 'o' in this post.
Has anyone encountered this problem? Thanks!February 19, 2008 at 6:53 pm #308969SuzanneParticipant
Bumping for Lorraine, because I can't help and it was ready to drop off the page!
Mom of teen daughter with Poly JIA since age 2. Current med: azithromycin 250 mg MWF.February 19, 2008 at 7:46 pm #308970MazKeymaster
😕 My sister came to Florida to see me and when I ? Sure enough, when I examined my legs closely I discovered blue marks, at least a half dozen on each leg, on the back of my legs from the knees down. They appear to be raised, kind of rough to the touch and about the size of the 'o' in this post.
I haven't had this problem myself, but the “blue” hue you mention sounds like it might be hyperpigmentation, a possible side-effect of mino. Also not sure about the
appearance – “raised and rough to the touch” – but someone who has experienced mino hyperpigmentation may be able to elucidate more on how the blue discoloration manifests and what they did to reverse it. If it's a concern, it's something you might want to bring up with your doc.
I can't remember your dosage, but those who take the higher, daily dosing tend to be more predisposed to hyperpigmentation. To avert it, it's recommended to take daily Vit C and to stay out of the sun….challenging in Florida, I'm sure! If it becomes unsightly and you're not able to control it with these measures, others have found that cycling off to doxy or tetracycline for periods of time helps. Although, must add that all the tetracyclines can have some effect on the skin. I was on high doses of tetracycline most of last year for my Lyme. Last summer, I had large patches of erythmatous brown/gray discolorations on my forearms (that were exposed to the sun). If memory serves, think I remember others on the BB who have switched to using zith or lowering the mino dose and combining it with zith.
There is some info on the RBF site about this under “side effects' of mino:
Let us know what you find out and hope you're riding just a regular chicken very soon! :roll-laugh:
Severe, swift onset RA as a result of Lyme disease
Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.
The topic ‘ RIDING A BLUE CHICKEN’ is closed to new replies.